Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 31, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 20, 2019, 7:41 AM EDT for Ashtabula County, Trumbull County, Ohio. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2019, 7:41 AM EDT (11:41 UTC)
- Expired
- Jul 20, 2019, 1:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashtabula County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 97 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 8:11 AM EDT | FLASH FLOOD | 8 Nnw Orangeville, OH | UPDATED PREVIOUS FLOOD REPORT TIME, EVENT TYPE AND SOURCE FROM 8 NNW ORANGEVILLE. A BRIDGE HAS COLLAPSED AND A PORTION OF THE ADJACENT DAM WASHED OUT ALLOWING WATER FROM KINSMAN LAKE TO FLOOD IMMEDIATE AREAS ALONG STRATTON CREEK. NUMEROUS TREES AND POWER LINES |
| Jul 20, 8:14 AM EDT | FLOOD | 7 Se Orwell, OH | WATER RUNNING OVER ROADWAY CAUSING IT TO BE IMPASSABLE. IMAGES VIA SOCIAL MEDIA APPEAR TO BE NEARLY 1 FOOT DEEP. |
| Jul 20, 8:33 AM EDT | FLOOD | 8 Nnw Orangeville, OH | A BRIDGE HAS COLLAPSED AND HAS ALLOWED WATER TO OVERFLOW THE DAM FROM KINSMAN LAKE, FLOODING THE LOCAL AREA. NUMEROUS TREES AND POWER LINES ALSO REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124
WGUS51 KCLE 201141
FFWCLE
OHC007-155-201745-
/O.NEW.KCLE.FF.W.0031.190720T1141Z-190720T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
741 AM EDT Sat Jul 20 2019
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Northeastern Trumbull County in northeastern Ohio...
Southern Ashtabula County in northeastern Ohio...
* Until 145 PM EDT Saturday.
* At 740 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over 4 inches of rain have now
fallen with flooding occurring in the area. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Kinsman, Orwell, Andover, Mecca, Johnston, Hartsgrove, Roaming
Shores, Cherry Valley and Rock Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4171 8052 4154 8052 4137 8053 4137 8082
4150 8082 4150 8100 4171 8100
$$
King1 follow-up statement
321
WGUS71 KCLE 201627
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
1227 PM EDT Sat Jul 20 2019
OHC007-155-201745-
/O.CON.KCLE.FF.W.0031.000000T0000Z-190720T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trumbull OH-Ashtabula OH-
1227 PM EDT Sat Jul 20 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
NORTHEASTERN TRUMBULL AND SOUTHEASTERN ASHTABULA COUNTIES...
At 1224 PM EDT, local law enforcement reported flash flooding in the
Kinsman area due to heavy rainfall early this morning. Flash
flooding is already occurring. Little to no additional rainfall is
expected through this afternoon.
Some locations that will experience flooding include...
Kinsman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4140 8053 4140 8082 4150 8082 4155 8081
4158 8052 4154 8052
$$
GreenawaltWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 6:38 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 20, 6:38 AM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
638 AM EDT Sat Jul 20 2019
...12z Aviation Forecast Update...
.SYNOPSIS...
A ridge of high pressure will build northeast over the eastern
United States and linger through tonight. A cold front will
move south across the area Sunday. High pressure will build east
out of the middle Mississippi Valley region Tuesday to the Ohio
Valley by Wednesday with below average temperatures.
&&
.NEAR TERM /THROUGH TONIGHT/...
The upper level ridge continues to be firm in control over the
lower Ohio River Valley this morning. Around the fringes of the
upper level ridge, we are seeing couple clusters of convection.
Some of that convection has been strong and producing localized
heavy rainfall. The main question for today is how much of the
debris high cloudiness we will see over northern Ohio and how
will that affect the afternoon high temperatures. The other
question is how much convection will develop on the out skirts
of the dome of high pressure and where that will bring some
relief from that hot temperatures. The Hi-Res models and short
guidance have been struggling to capture these impulses of
convection.
We will continue with the forecast of afternoon high
temperatures in the lower to middle 90s and afternoon heat
indices reaching 100 to 109 degrees. The best potential for
scattered convection or a cluster of convection developing again
this afternoon and evening will be near the lakeshore as well as
far northeastern Ohio into northwest Pennsylvania. There will
be the threat for isolated damaging wind gusts and locally heavy
rainfall. The upper level ridge finally starts to break down
tonight and a frontal boundary drifts southward from the Upper
Great Lakes region. There will be more cloud cover around on
Sunday as well as a better chance for widespread scattered
showers and storms by midday and the afternoon across the
region. High temperatures will reach the middle to upper 80s on
Sunday. We will also see the threat for a few isolated strong
to severe storms with damaging wind gusts and locally heavy
rainfall on Sunday.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
Sunday night begins with a cold front near a day to yng line with
convection likely occurring along the boundary. Will have likely
pops along and south of a Marion to Meadville line with chance pops
elsewhere. Monday an upper trough digging in to the upper midwest
will help to develop low pressure that moves along the boundary. The
low will likely shift the front back north a bit so have increased
pops to categorical south and southeast with likely across much of
the remainder of the area. The low will pull east Monday night and
high pressure will begin building in from the west. However with the
upper trough axis still west of the area and deep moisture east will
need to continue chance pops east. Tuesday and Tuesday night mainly
dry although there is an outside chance of a lake effect shower se
of the lake as 850mb temps drop under 10C. Monday and Tuesday highs
in the 70s.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
High pressure will remain in control across the region through
much of the period. Saturday into Sunday a cold front will
approach from the northwest and will likely be accompanied by
showers and thunderstorms so will need to monitor for timing.
For now will have increasing clouds and pops mainly Saturday
night. High temps upper 70s to near 80 Wednesday. Thursday
through Saturday highs roughly 80 to 85.
&&
.AVIATION /12Z Saturday THROUGH Wednesday/...
The aviation forecast is low confidence this morning into this
afternoon. The rarly morning convection has put a wrinkle into
the TAF forecast. Mainly VFR is expected for the next 24 hours
for have included scattered convection to impact CLE, MFD, CAK,
and YNG through mid morning with brief vis and ceiling drops.
This scattered convection will likely dissipate later this
morning. Most of the guidance indicates a hot and humid
afternoon with fair skies later today with occasional high
clouds. There may be additional isolated to scattered convection
develop near the lakeshore late this afternoon and evening but
exact location and timing is too uncertain to mention in TAFs at
this time. Winds near any convection will be variable and brief
gusty winds. The general wind will be Southwest winds 5 to 10
knots with gusts returning late morning through the afternoon up
to 20 knots.
OUTLOOK...Non-VFR possible in showers and thunderstorms Sunday
through Monday.
&&
.MARINE...
No headlines are expected through the period although north winds
will bring conditions near small craft advisory levels across the
central basin Monday evening as high pressure begins building in
from the west. For today, expect widely scattered thunderstorms on
the lake as a cold front approaches from the northwest. A better
chance comes tonight and Sunday as the front passes across the lake.
Thunderstorm chances continue however through Monday as the front
moves slowly, south of the lake. Tuesday through Wednesday, high
pressure will build in from the west.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Excessive Heat Warning until 8 PM EDT this evening for OHZ003-
006>014-017>023-027>033-036>038-047.
Heat Advisory until 8 PM EDT this evening for OHZ089.
PA...Heat Advisory until 8 PM EDT this evening for PAZ001>003.
MARINE...None.
&&
SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...TK
LONG TERM...TK
AVIATION...Griffin
MARINE...TKHazardous weather outlook, Jul 19, 9:44 PM EDT, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 944 PM EDT Fri Jul 19 2019 OHZ003-006>014-017>023-027>033-036>038-047-210145- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox- 944 PM EDT Fri Jul 19 2019 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ089-PAZ001>003-210145- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 944 PM EDT Fri Jul 19 2019 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LEZ061-142>149-162>169-210145- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 944 PM EDT Fri Jul 19 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 20, 2:12 AM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
212 AM EDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD TITUSVILLE 41.63N 79.68W
07/20/2019 CRAWFORD PA 911 CALL CENTER
EXTENSIVE FLOODING REPORTED IN TITUSVILLE.
&&Local storm report, Jul 20, 2:13 AM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
213 AM EDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 1 NW TITUSVILLE 41.64N 79.68W
07/20/2019 CRAWFORD PA 911 CALL CENTER
SEVERAL ROADS AND BRIDGES WASHED OUT IN THE
AREA DUE TO FLASH FLOODING.
&&
TKLocal storm report, Jul 20, 7:12 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
712 AM EDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM FLOOD 5 S ANDOVER 41.53N 80.57W
07/20/2019 ASHTABULA OH 911 CALL CENTER
FLOODED ROADS REPORTED IN THE WILLIAMSFIELD
AREA.
&&
TKLocal storm report, Jul 20, 7:22 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
722 AM EDT SAT JUL 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM FLOOD 9 NNW ORANGEVILLE 41.47N 80.60W
07/20/2019 TRUMBULL OH PUBLIC
PORTIONS OF STATE STREET FLOODED WITH CARS
STRANDED. PUBLIC REPORT THROUGH 911
DISPATCH.
&&
TKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:22 AM EDT | Special Marine Warning | CLE | 53 min | |
| Jul 20, 6:25 AM EDT | Areal Flood Warning | CLE | Ashtabula, Trumbull | 6 hr |
| Jul 20, 7:55 AM EDT | Areal Flood Advisory | CLE | Trumbull | 4 hr |
| Jul 20, 8:27 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga, Lake | 4 hr |
| Jul 20, 1:51 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Trumbull | 6 hr |
| Jul 20, 5:52 PM EDT | Special Weather Statement | CLE | Geauga | 38 min |
| Jul 20, 6:20 PM EDT | Special Weather Statement | CLE | Trumbull | 40 min |
| Jul 20, 6:34 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 56 min |
| Jul 20, 7:41 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Trumbull | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.